Efficacy And Safety Of Terlipressin Vs Octreotide As Adjuvant Therapy In Bleeding Esophageal Varices
| Registry | NCT00534677 |
|---|---|
| Status | Completed |
| Phase | Phase 4 |
| Study type | Interventional; randomized, parallel, masking: triple, treatment |
| Enrollment | 320 (Actual) |
| Sponsor | Aga Khan University (Other) |
| Conditions | Portal Hypertension, Cirrhosis, Hematemesis, Melena |
| Interventions | Terlipressin, Octreotide (Drug) |
| Dates | start 2004-05-01, completion 2005-07-01, first posted 2007-09-26, last updated 2007-12-05 |
| Locations | 1 site in Pakistan |
Related Papers Related Patents Related Grants Related Experts
AI Assistant Save
All trials for Portal Hypertension All trials for Cirrhosis All trials of Terlipressin All trials of Octreotide
Terlipressin and Octreotide are two common agents used as adjuvants in the management of variceal bleeding. Both agents have been claimed equivalent to endoscopic therapy in randomized studies. There are no head to head clinical trials of these two agents available in the literature. We aimed to compare the efficacy and safety of Terlipressin and Octreotide in combination with Endoscopic Variceal band Ligation (EVL)in patients presenting with Esophageal Variceal Bleed (EVB).
The effectiveness of combining Endoscopic treatment with Octreotide or Terlipressin has not been prospectively studied in esophageal variceal hemorrhage (EVH).
This prospective, randomized clinical trial will help us in better patient management more efficiently and cost effectively.
| Arm | Type | Interventions | Description |
|---|---|---|---|
| A | Active comparator | Drug: Terlipressin | |
| B | Active comparator | Drug: Octreotide |
Sex: All, ages: 18 Years to any
Inclusion Criteria: * All cirrhotic patients with upper GI bleed secondary to esophageal varices of 18 years or more of age Exclusion Criteria: * Ulcerative esophagitis, * Mallory Weiss tear, * Bleeding gastric or duodenal ulcers, * Bleeding from gastric varices or portal hypertensive gastropathy and * Upper GI bleed as a result of thrombocytopenia or bleeding diathesis.
| Facility | City | Country | Status |
|---|---|---|---|
| The Aga Khan University Hospital | Karachi, Sindh | Pakistan |